MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 PURGE CASSETTE, PACKAGED; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. - 1220648 PURGE CASSETTE, PACKAGED; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Catalog Number 0043-0002
Medical Device Problem Code Failure to Read Input Signal (1581)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's height and weight not provided.
 
Event or Problem Description
The complainant reported a patient noted as high risk percutaneous coronary intervention was implanted with an impella device for mechanical circulatory support.   cassettes did not register when put into the controller.The purge cassette was changed twice and the third purge cassette was recognized by the controller.The case was completed and the patient did very well.No patient harm was reported due to the issue.
 
Additional Manufacturer Narrative
Section d medical device has been updated.
 
Additional Manufacturer Narrative
Corrected information were provided in d3 and g1.Upon review, it was identified that these were inadvertently omitted from the initial report.H6: updated codes based on the results of the investigation.H11: updated based on the results of the investigation.The current (b)(4) is open to address the failure to detect purge cassette issue involving the first purge cassette, s/n (b)(6), lot 1926169.Data log review was not sufficient to derive the cause of the purge cassette not detected issue.The cause of the failure to detect purge cassette issue could not be determined without the returned product for investigation and sufficient clinical details.

Brand Name
PURGE CASSETTE, PACKAGED
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key24539890
Report Number1220648-2026-04659
Device Sequence Number13018513
Product Code OZD
UDI-Device Identifier00813502010510
UDI-Public(01)00813502010510(17)261031(10)1813686
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0043-0002
Device Lot Number1813686
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2026
Supplement Date Received by Manufacturer03/23/2026
05/12/2026
Initial Report FDA Received Date03/07/2026
Supplement Report FDA Received Date03/24/2026
05/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age85 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite